Alert archive / Georgia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 35, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 5, 2016, 4:49 PM EDT for Bulloch County, Effingham County, Georgia. It was in force for 41 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2016, 4:49 PM EDT (20:49 UTC)
- Expired
- Jun 5, 2016, 5:30 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bulloch County, GA, Effingham County, GA
The radar
The Charleston,SC radar (KCLX), 38 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:04 PM EDT | TSTM WND DMG | 2 S Guyton, GA | TWO TREES DOWN NEAR THE INTERSECTION OF HWY 17 WITH POUND ROAD. TIME ESTIMATED BASED ON RADAR. |
| Jun 5, 5:21 PM EDT | TSTM WND DMG | 2 E Shawnee, GA | TRAINED SPOTTER REPORTED QUARTER-SIZE HAIL... ESTIMATED SUSTAINED WINDS OF 55 MPH OR GREATER WITH STRONGER GUSTS... AND SIGNIFICANT WATER PONDING ON GRASSY SURFACES. |
| Jun 5, 5:21 PM EDT | HAIL 1 | 2 E Shawnee, GA | TRAINED SPOTTER REPORTED QUARTER-SIZE HAIL... ESTIMATED SUSTAINED WINDS OF 55 MPH OR GREATER WITH STRONGER GUSTS... AND SIGNIFICANT WATER PONDING ON GRASSY SURFACES. |
| Jun 5, 5:26 PM EDT | TSTM WND DMG | 3 S Clyo, GA | TREE DOWN NEAR THE INTERSECTION OF HWY 119 N WITH LEHIGH CIRCLE. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.8 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 285 J/kg
- Mixed-layer CIN
- -106 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.7
The text
As transmitted.
109
WUUS52 KCHS 052049
SVRCHS
GAC031-103-052130-
/O.NEW.KCHS.SV.W.0035.160605T2049Z-160605T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT SUN JUN 5 2016
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
BULLOCH COUNTY IN SOUTHEASTERN GEORGIA...
EFFINGHAM COUNTY IN SOUTHEASTERN GEORGIA...
* UNTIL 530 PM EDT
* AT 449 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BAY...MOVING
NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...GUYTON...OLIVER...STILSON...EGYPT...MARLOW...STILLWELL AND
KILDARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3252 8153 3259 8141 3255 8128 3253 8127
3252 8123 3249 8123 3246 8119 3242 8121
3240 8119 3224 8143 3222 8153 3227 8165
TIME...MOT...LOC 2049Z 212DEG 30KT 3229 8153
HAIL...0.75IN
WIND...60MPH
$$2 follow-up statements
448
WWUS52 KCHS 052104
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
504 PM EDT SUN JUN 5 2016
GAC031-103-052130-
/O.CON.KCHS.SV.W.0035.000000T0000Z-160605T2130Z/
BULLOCH GA-EFFINGHAM GA-
504 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR BULLOCH AND EFFINGHAM COUNTIES...
AT 504 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES WEST OF
SPRINGFIELD...MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...GUYTON...OLIVER...STILSON...EGYPT...MARLOW...STILLWELL AND
KILDARE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3252 8153 3259 8141 3255 8128 3253 8127
3252 8123 3249 8123 3246 8119 3242 8121
3240 8119 3224 8143 3222 8153 3227 8165
TIME...MOT...LOC 2104Z 217DEG 26KT 3235 8145
HAIL...0.75IN
WIND...60MPH
$$157
WWUS52 KCHS 052113
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
513 PM EDT SUN JUN 5 2016
GAC031-052122-
/O.CAN.KCHS.SV.W.0035.000000T0000Z-160605T2130Z/
BULLOCH GA-
513 PM EDT SUN JUN 5 2016
...THE SEVERE THUNDERSTORM WARNING FOR BULLOCH COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3252 8153 3259 8141 3255 8128 3253 8127
3252 8123 3249 8123 3246 8119 3242 8121
3240 8119 3226 8143
TIME...MOT...LOC 2112Z 218DEG 30KT 3239 8137
$$
GAC103-052130-
/O.CON.KCHS.SV.W.0035.000000T0000Z-160605T2130Z/
EFFINGHAM GA-
513 PM EDT SUN JUN 5 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR EFFINGHAM COUNTY...
AT 512 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SPRINGFIELD...
MOVING NORTHEAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO MOBILE
HOMES...ROOFS...AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
SPRINGFIELD...GUYTON...OLIVER...EGYPT...STILLWELL...KILDARE...SHAWNEE AND
PINEORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.
&&
LAT...LON 3252 8153 3259 8141 3255 8128 3253 8127
3252 8123 3249 8123 3246 8119 3242 8121
3240 8119 3226 8143
TIME...MOT...LOC 2112Z 218DEG 30KT 3239 8137
HAIL...0.75IN
WIND...70MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 4:26 PM EDT, 23 minutes earlier.
Area forecast discussion, Jun 5, 4:26 PM EDT, 23 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
426 PM EDT SUN JUN 5 2016
.SYNOPSIS...
A cold front will become stationary to the west tonight and
Monday, stalling near the coast Tuesday. Tropical low pressure
will move northeast along the southeast coast Monday Night, then
shifts northeast of the area Tuesday. High pressure will then
return for the middle and latter part of the week.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Extensive cloud cover has cut down on the earlier favorable
thermodynamic environment in most areas. As a result the
potential for severe weather, although is is still possible, for
many of us the situation might be transitioning to more of a
heavy rain threat within the totally saturated atmosphere. As a
result heavy rains have been mentioned in the local products and
grids.
Convection is growing in areal coverage with cooling cloud tops
and aligned parallel with the mean steering flow. An abundance of
moisture with Pwat up 2 inches and good transport of MLCAPE in
excess of 2000 J/kg support the potential for moderate flooding,
with even an isolated risk of flash flooding, as rainfall rates of
2.5 to 3" per hour are possible. Probabilities are greater inland
near the sea breeze boundary, but later this evening the heavier
rains will push back toward the coast. If this occurs in
conjunction with high tide around 8-10 pm the flooding potential
would be enhanced, especially in metro Charleston and metro
Savannah.
The better risk for severe weather into this evening now looks to
be in the pie slice near and north of Claxton and Savannah
northward to the west of I-95 in SC for locations which have not
yet been worked over. It's these sections that have the best
instability and shear and will still have a little more time for
more destabilization to occur. DCAPE is not as high as earlier
predicted since of the extensive cloudiness, but as per SPC meso-
analysis it is still as high as 900 J/kg. This suggests that there
is a risk for isolated damaging wind gusts where storms organize
due to the shear. Marginally severe hail cannot be entirely ruled
out due to sufficient CAPE in the hail growth zone. There isn't
much shear in the 0-1 km layer, so the potential for tornadoes is
extremely low, but non-zero given a plethora of boundary mergers
and collisions.
Coverage of Pops is in the likely range, 60-70%, but future
adjustments into the categorical range will be required based on
radar trends. Although the loss of heating will allow for a
decrease in strength of the convection, at least scattered
showers and t-storms will continue through the night with mid
level impulses to move through.
The diurnal temp curve has been altered to account for where the
more concentrated areas of convection will occur, but in the endlows
tonight will be fairly similar everywhere, mainly in the lower and
middle 70s.
Some patchy fog and low stratus might be a concern later tonight
due to the wet grounds.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
Monday: Concerns increasing for a substantial heavy rain event
initiating as the tropical depression or perhaps even tropical
cyclone over the eastern Gulf of Mexico shift n and ne toward the
Florida Big Bend area. Extremely deep moisture with pwats in excess
of 2.3 to 2.4 inches advects over south Georgia and eventually
across se South Carolina by late day. This deep moisture ahead of
both the tropical depression and a stalled cold front to the west. A
75 to 100 kt 250 mb jet extending from north Georgia into the mid
Atlc region puts the forecast area in a fairly broad difluent region
aloft. Upper forcing will increase further later in the day and the
result should be increasing coverage of rain and tstms during the
afternoon. We have introduced rain heavy at times spreading south to
north. Widespread clouds will temper instability and the severe risk
but we will have to watch for some increasing shear across south
Georgia as the low level flow backs late day. Highs should be pinned
back into the mid 80s many areas give the clouds and rains breaking
out.
Monday Night: The tropical system will mingle with upper dynamics
producing enhancements to the rainfall potential Monday Night. We
pondered a flash flood watch at this stage and collaborated with WFO
JAX and just a bit higher agreement between the GFS and ECMWF was
needed before a watch is issued. We have increasing confidence that
a flash flood watch will eventually be required. It is still unclear
what the structure of the tropical depression/cyclone will take on
once it shifts ne along or just off the coast by late Monday Night.
Models continue to suggest that significant wind potential along
land-based areas is mainly low but the eventual strength and track
of the low will determine our impacts. A slightly further northward
track would place southeast Georgia at a more enhanced risk for
stronger south flow.
The 12Z ECMWF timing was a tad slower than the GFS at the 12Z
Tuesday time frame positioning the low ejecting off the Savannah
River Entrance just to the south of Charleston. Our total QPF
now ranging from 3-4 inches along coastal zones and 2-3 inches
inland will probably be underdone if the ECMWF prog pans out and
the model have been very persistent with it's run to run consistency.
Tuesday: The weather will improve quickly by midday as the low
quickly shifts ne and off the North Carolina Coast. Rains should
taper off after mid morning with skies clearing a good bit by the
afternoon. We raised high temps substantially to show some lower 90s
in downsloping nw flow on the back-side of the ejecting tropical
system.
Wednesday: High pressure centered over the middle Mississippi Valley
will slowly build southeastward. The periphery of this high will be
dominating the weather for our forecast area. We expect dry
conditions, seasonable temperatures, and lower dew points in the
lower to mid 60s.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Models are in good agreement showing high pressure moving from the
middle Mississippi Valley Wednesday night into the Southeast on
Thursday. This high is forecasted to move offshore Friday and
Saturday while another high develops over the Lower Mississippi
Valley. The area will be dry with temperatures gradually increasing
each day.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
Isolated to scattered SHRA/TSRA will form on the sea breeze
boundary near the terminals early in the period, before convective
clusters with a better chance for direct impacts and flight
restrictions occur late this afternoon and evening. At least
periodic MVFR weather will occur, and any TSRA does have the
potential to produce heavy rains and strong winds along with a
chance for IFR conditions. While the bulk of the SHRA/TSRA will
end by around 02-03z Monday, isolated SHRA/TSRA may persist nearby
the rest of the night, before chances increase again Monday in
advance of tropical low pressure in the Gulf of Mexico. While not
explicitly shown in the 18z forecast, there is the risk for some
low stratus/light fog and IFR or lower conditions late tonight
into Monday morning.
Extended Aviation Outlook: Flight restrictions are likely Monday
into Tuesday due to the passage of a tropical storm system that
should deliver widespread heavy rainfall through the coastal
corridor. VFR conditions are expected to return later Tuesday and
continue through mid week.
&&
.MARINE...
Through early this evening: With enhancement from the sea breeze
the southerly gradient wind has surged into the 15-20 kt range.
Parts of the waters in and near Charleston Harbor will
occasionally bump up near 25 kt, but not enough to result in the
issuance of a Small Craft Advisory.
Late evening and tonight: Atlantic high pressure is still
struggling to hold on as a cold front crosses over the
Appalachians and begins to stall. Meanwhile, tropical low pressure
will move through the central and eastern Gulf of Mexico around
the sub-tropical Atlantic ridge. Provided convection that moves
offshore doesn't interrupt the pattern too much, south and
southwest winds will be as high as 15 or 20 kt and gusty. Seas
will average 3-4 ft, although a few 5 footers will occasionally
impact the far outer GA waters near the western wall of the Gulf
Stream.
Thunderstorms: Convection from over land areas will start to move
into the GA nearshore waters late afternoon and early evening, but
should stay inland from the rest of the waters during this time.
Steering flow however is back to the coast, so inland convection
will move into all coastal waters during the evening and into
tonight. Some of the storms, especially early, will be strong to
severe with wind gusts in excess of 35 or 45 kt, heavy rains and
frequent lightning.
Monday into Tuesday: Tropical depression located over the south-
central Gulf of Mexico is forecast to track into the Florida Big
Bend region Monday evening and then off the southeast Georgia and
southern South Carolina by 12Z on Tuesday. Shifts in this track
north or south will play significant ramifications in the impacts
for the coastal waters monday night and early Tuesday. We continue
to ramp winds up over the Georgia waters to the south of the low and
tropical headlines may be issued later today and tonight. Hazardous
conditions may develop over portions of the marine area as the
surface low moves through. Seas should increase to 10 to 14 ft out
closer to the Gulf Stream later Monday Night.
Global models quickly lift the system away on Tuesday Night and
continue to show improving conditions off the Georgia and South
Carolina Coast.
Wednesday and Thursday: N to NE flow is likely as high pres
builds from the NW. Sub advisory conditions are expected.
&&
.TIDES/COASTAL FLOODING...
The area is poised to observe another round of shallow to moderate
coastal flooding with this evening's high tide cycle. Expect peak
tide levels of 7.3-7.6 ft MLLW in Charleston Harbor with 9.3-9.6
ft MLLW at Fort Pulaski. A Coastal Flood Advisory remains in
effect until 12am for all coastal zones, with the exception of
Tidal Berkeley.
The biggest impacts will occur in downtown Charleston where road
closures are certain. Water could also cover portions of Highway
80 between Wilmington Island and Tybee Island. Beach erosion can
also occur given that this will be the 5th evening in a row with
coastal flooding. Keep in mind that if heavy rains are ongoing
around the time of the 9-10 pm high tide that the situation will
be further aggravated.
The risk for coastal flooding will persist through mid-week, due
to lingering effects of the Perigean Spring Tides and then the
potential influences from an approaching tropical low through the
middle of next week. Additional Coastal Flood Advisories will
likely be required.
&&
.EQUIPMENT...
6-hourly soundings will continue in support of NHC tropical
cyclone operations. Special soundings will continue until further
notice.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...Coastal Flood Advisory from 7 PM this evening to midnight EDT
tonight for GAZ117-119-139-141.
SC...Coastal Flood Advisory from 7 PM this evening to midnight EDT
tonight for SCZ048>051.
MARINE...None.
&&
SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
EQUIPMENT...Hazardous weather outlook, Jun 5, 3:46 AM EDT, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 346 AM EDT SUN JUN 5 2016 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 060800- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 346 AM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST FROM 3 PM UNTIL 9 PM. BE PREPARED TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICS...TROPICAL LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE EASTERN GULF OF MEXICO AND PUSH OFFSHORE OF THE SOUTHEAST COAST EARLY THIS WEEK. THE LOW COULD MOVE CLOSE ENOUGH TO THE AREA TO PRODUCE HEAVY RAINFALL AND FLOODING. OTHER COASTAL HAZARDS COULD ALSO OCCUR...INCLUDING AN ENHANCED RISK FOR RIP CURRENTS... BUILDING SURF AND GUSTY WINDS. THE DEGREE OF IMPACTS WILL BE HEAVILY DEPENDENT ON THE EXACT TRACK THE LOW PRESSURE AREA TAKES. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-060800- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 346 AM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. COASTAL FLOOD ADVISORY. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. IN ADDITION...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IS POSSIBLE. THE RISK FOR SEVERE THUNDERSTORMS WILL BE THE GREATEST FROM 3 PM UNTIL 9 PM. BE PREPARED TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICS...TROPICAL LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE EASTERN GULF OF MEXICO AND PUSH OFFSHORE OF THE SOUTHEAST COAST EARLY NEXT WEEK. THE LOW COULD MOVE CLOSE ENOUGH TO THE AREA TO PRODUCE HEAVY RAINFALL AND FLOODING. OTHER COASTAL HAZARDS COULD ALSO OCCUR...INCLUDING AN ENHANCED RISK FOR RIP CURRENTS... BUILDING SURF AND GUSTY WINDS. THE DEGREE OF IMPACTS WILL BE HEAVILY DEPENDENT ON THE EXACT TRACK THE LOW PRESSURE AREA TAKES. COASTAL FLOODING...MINOR TO MODERATE COASTAL FLOODING WILL OCCUR DURING NIGHT TIME HIGH TIDES THROUGH MID WEEK. COASTAL FLOOD ADVISORIES WILL LIKELY BE NEEDED. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-374-060800- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 346 AM EDT SUN JUN 5 2016 ...SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON AND EVENING. A FEW OF THESE THUNDERSTORMS COULD BECOME STRONG WITH WINDS IN EXCESS OF 35 KT AND HAIL THE SIZE OF PENNIES OR LARGER. BE PREPARED TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR YOUR LOCATION. STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TROPICS...TROPICAL LOW PRESSURE IS EXPECTED TO DEVELOP ACROSS THE EASTERN GULF OF MEXICO AND PUSH OFFSHORE OF THE SOUTHEAST COAST EARLY NEXT WEEK. THE LOW COULD MOVE CLOSE ENOUGH TO THE AREA TO PRODUCE HAZARDOUS MARINE CONDITIONS ACROSS THE COASTAL WATERS. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Jun 5, 3:58 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
358 PM EDT SUN JUN 5 2016
GAZ114-115-052030-
TATTNALL GA-EVANS GA-
358 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS AND TATTNALL
COUNTIES UNTIL 430 PM EDT...
AT 358 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MENDES...OR NEAR REIDSVILLE...MOVING
NORTHEAST AT 35 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
REIDSVILLE...CLAXTON...GLENNVILLE...HAGAN...DAISY...BELLVILLE...MANASSAS
AND MENDES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM MAY INTENSIFY. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS AS WELL AS LOCAL CABLE TV OUTLETS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3203 8221 3227 8193 3227 8191 3205 8176
3185 8209 3187 8211 3189 8211 3189 8213
3191 8213 3190 8215 3196 8222
TIME...MOT...LOC 1958Z 236DEG 31KT 3201 8204
JMCSpecial weather statement, Jun 5, 4:21 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT SUN JUN 5 2016
GAZ100-101-116-118-052045-
INLAND CHATHAM GA-BULLOCH GA-EFFINGHAM GA-INLAND BRYAN GA-
421 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...EFFINGHAM
AND BRYAN COUNTIES UNTIL 445 PM EDT...
AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LANIER...OR NEAR PEMBROKE...MOVING NORTHEAST
AT 25 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
POOLER...PEMBROKE...LANIER...PORT WENTWORTH...BLOOMINGDALE...ELLABELL...
MELDRIM AND MARLOW.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3233 8148 3219 8123 3198 8157 3202 8162
3203 8162 3206 8166 3210 8171
TIME...MOT...LOC 2020Z 219DEG 21KT 3208 8156
JMCSpecial weather statement, Jun 5, 4:28 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT SUN JUN 5 2016
GAZ116-138-052100-
INLAND LIBERTY GA-INLAND BRYAN GA-
428 PM EDT SUN JUN 5 2016
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY AND BRYAN
COUNTIES UNTIL 500 PM EDT...
AT 428 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FORT STEWART...MOVING NORTHEAST AT 30 MPH.
HAZARD...STRONG WINDS 45 TO 55 MPH.
IMPACT...EXPECT MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
HINESVILLE...FORT STEWART AND FLEMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM AND MAY LEAD TO
FLOODING OF LOW LYING AND POOR DRAINAGE AREAS. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.
REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO. YOU CAN ALSO EMAIL YOUR
REPORT TO NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3192 8167 3216 8145 3212 8140 3211 8140
3211 8139 3210 8139 3206 8137 3205 8137
3200 8130 3198 8131 3181 8156
TIME...MOT...LOC 2028Z 222DEG 26KT 3193 8155Local storm report, Jun 5, 4:48 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
448 PM EDT SUN JUN 05 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0417 PM TSTM WND DMG REIDSVILLE 32.09N 82.11W
06/05/2016 TATTNALL GA 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF E BRAZELL ST AND
ALEXANDER AVE. TIME IS ESTIMATED BASED ON RADAR.
&&
EVENT NUMBER CHS1600295
JMCThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:33 AM EDT | Coastal Flood Advisory | CHS | 20 hr | |
| Jun 5, 3:58 PM EDT | Special Weather Statement | CHS | Evans, Tattnall | 32 min |
| Jun 5, 4:13 PM EDT | Severe Thunderstorm Warning | CHS | Bulloch, Evans, Tattnall | 47 min |
| Jun 5, 4:21 PM EDT | Special Weather Statement | CHS | Bryan | 24 min |
| Jun 5, 4:28 PM EDT | Special Weather Statement | CHS | Bryan | 32 min |
| Jun 5, 4:54 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Effingham | 31 min |
| Jun 5, 5:22 PM EDT | Severe Thunderstorm Warning | CHS | Effingham, Screven | 53 min |
| Jun 5, 5:42 PM EDT | Special Weather Statement | CHS | Jenkins, Screven | 63 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.